MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X51MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL

STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X51MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Model Number UH1-51-28
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
A 51mm bipolar, 28mm +0 c taper cocr head, and 9/132 omnifit hfx pressfit application stem were used in a hemiarthroplasty on (b)(6) 2021.On tuesday (b)(6) 2021 i was contacted by dr, who did the hemi, indicating the patient dislocated, and we would be revising the case.A 51mm bipolar, 28 +5 cocr c taper head, and 7/132 omnifit eon cemented stem was implanted on (b)(6) 2021, all implants from the primary hemi were explanted.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a uhr head was reported.The event was confirmed.Method & results: -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the medical records by a clinical consultant indicated "i can confirm that a dislocation of the implant took place since i was able to review xrays that showed the dislocation.I have no explanation why the surgeon found it necessary to remove the femoral implant.Regarding the possible root cause of this event, dislocation in the immediate post-operative period, in the absence of trauma, is almost always surgical technique related.No implant related issues apply in this case." -device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient dislocated and a 51mm bipolar, 28mm +0 c taper cocr head, and 9/132 omnifit hfx pressfit application stem was explanted.A review of the medical records by a clinical consultant indicated "i can confirm that a dislocation of the implant took place since i was able to review xrays that showed the dislocation.I have no explanation why the surgeon found it necessary to remove the femoral implant.Regarding the possible root cause of this event, dislocation in the immediate post-operative period, in the absence of trauma, is almost always surgical technique related.No implant related issues apply in this case." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
51mm bipolar, 28mm +0 c taper cocr head, and 9/132 omnifit hfx pressfit application stem were used in a hemiarthroplasty on 12/11/21.On (b)(6) 2021 i was contacted by dr, who did the hemi, indicating the patient dislocated, and we would be revising the case.A 51mm bipolar, 28 +5 cocr c taper head, and 7/132 omnifit eon cemented stem was implanted on (b)(6) 2021, all implants from the primary hemi were explanted.

Brand Name
UHR BIPOLAR 28X51MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13259150
Report Number0002249697-2022-00087
Device Sequence Number1580272
Product Code KWL
UDI-Device Identifier07613327017137
UDI-Public07613327017137
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K800207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberUH1-51-28
Device Catalogue NumberUH1-51-28
Device Lot NumberRT1N2N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale